Alert archive / Hawaii / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this severe thunderstorm warning at Mar 27, 2006, 9:09 AM HST for Kalawao County, Hawaii. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2006, 9:09 AM HST (19:09 UTC)
- Expired
- Mar 27, 2006, 10:02 AM HST
- In force
- 53 min
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUHW50 PHFO 271911 SVRHFO HIC009-272015- /O.NEW.PHFO.SV.W.0007.060327T1909Z-060327T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HONOLULU HI 909 AM HST MON MAR 27 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THE ISLAND OF LANAI IN MAUI COUNTY * UNTIL 1015 AM HST * AT 909 AM HST...WEATHER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE FROM 20 MILES SOUTHWEST OF LANAI CITY TO 25 MILES SOUTHEAST OF LANAI CITY AND WERE MOVING NORTH AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MANELE BAY BY 935 AM HST LANAI CITY BY 945 AM HST DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE OR SMALL INTERIOR ROOM. LAT...LON 2058 15716 2047 15675 2083 15670 2099 15706 $$ NASH
1 follow-up statement
000 WWHW50 PHFO 272002 SVSHFO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1001 AM HST MON MAR 27 2006 HIC009-272011- /O.CAN.PHFO.SV.W.0007.000000T0000Z-060327T2015Z/ LANAI IN MAUI- 1001 AM HST MON MAR 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR THE ISLAND OF LANAI IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING HAS MOVED EAST TOWARD MAUI. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE ISLAND OF MAUI. LAT...LON 2058 15716 2047 15675 2083 15670 2099 15706 $$ NASH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:00 AM HST, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 27, 4:00 AM HST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST MON MAR 27 2006 .SYNOPSIS... THE WET WEATHER WILL PERSIST THROUGH THE FINAL WEEK OF MARCH AS TROUGHINESS IN THE UPPER LEVELS OF THE ATMOSPHERE CONTINUES TO LINGER AROUND THE HAWAIIAN ISLANDS. && .DISCUSSION... CONSENSUS OF THE COMPUTER SOLUTIONS POINTS TO A SLOWER IMPROVING TREND THIS WEEK...THUS KEEPING ALL BUT TUESDAY AS WET. BUT A MORE TYPICAL TRADE PATTERN IS IN THE OFFERING...MORE TOWARD A SATURDAY/MONDAY TIME FRAME. SO LETS KEEP OUR FINGERS CROSS FOR THE LATTER TO HAPPEN. OTHERWISE NOTHING NEW TO ADD FROM THE PREVIOUS DISCUSSION. THE PHILOSOPHY BEHIND THE FORECAST REMAINS UNCHANGED. ONE SLUG OF MOISTURE MOVED THROUGH MAUI COUNTY IN THE PAST FEW HOURS WITHOUT MUCH FANFARE...WHILE KAUAI AND OAHU WERE RATHER QUIET...FOR A CHANGE. BUT THIS IS SHORT LIVED AS A SHORT WAVE OR DISTURBANCE ALOFT PUSHES ANOTHER LARGE BATCH OF MOISTURE TOWARDS THE MAIN HAWAIIAN ISLANDS. AT LEAST THE MORNING HOURS WILL BE SOGGY. THE NEXT BATCH OF MOISTURE IS SLATED FOR WEDNESDAY INTO THURSDAY AS YET ANOTHER STRONG TROUGH SWOOPS DOWN FROM THE NORTHWEST AND SLOWLY PUSHES THROUGH THE MAIN HAWAIIAN ISLANDS. ALL ISLANDS WILL GET THEIR SHARE OF WEATHER. WINDWISE...FOR THE EXCEPT FOR THE BIG ISLAND...THE EASTERLY WINDS ARE QUICKLY VEERING TO THE SOUTH THIS MORNING. BY TOMORROW OR TUESDAY AFTERNOON...ALL ISLANDS SHOULD BE SOUTHERLY...AHEAD OF A WEAKENING COLD FRONT. THIS FRONT IS SLATED TO BECOME AN INVERTED TROUGH BY THURSDAY OVER THE CENTRAL ISLANDS...FOLLOW BY DISSIPATION FRIDAY. ITS DEMISE MEANS THE RETURN OF THE TRADES OVER THE WEEKEND. THE WINDS PICKED UP OVER THE HALEAKALA SUMMIT DURING THE EVENING THUS PROMPTING A WIND ADVISORY GOOD UNTIL 6 PM THIS EVENING. && .HFO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH THROUGH LATE TONIGHT FOR MAUNA KEA AN MAUNA LOA. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALL ISLANDS. WIND ADVISORY HALEAKALA SUMMIT TODAY. LAU
In the hours before
Local storm report, Mar 27, 6:50 AM HST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
650 AM HST MON MAR 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLASH FLOOD 1 E HANALEI 22.21N 159.49W
03/27/2006 KAUAI IN KAUAI HI EMERGENCY MNGR
KAUAI CIVIL DEFENSE REPORTED THE CLOSURE OF KUHIO HIGHWAY
AT THE HANALEI BRIDGE.
&&
KODAMAThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:43 PM HST | Special Marine Warning | HFO | 49 min | |
| Mar 26, 7:00 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 26, 9:00 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 26, 9:25 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 26, 10:04 PM HST | Wind Advisory | HFO | Kalawao | 30 hr |
| Mar 27, 4:37 AM HST | Winter Weather Advisory | HFO | Hawaii | 23 hr |
| Mar 27, 4:53 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 27, 7:41 AM HST | Special Marine Warning | HFO | 64 min | |
| Mar 27, 7:44 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 27, 8:37 AM HST | Special Marine Warning | HFO | 53 min | |
| Mar 27, 9:28 AM HST | Special Marine Warning | HFO | 62 min | |
| Mar 27, 9:32 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 27, 9:39 AM HST | Severe Thunderstorm Warning | HFO | Kalawao | 51 min |
| Mar 27, 9:45 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 27, 10:25 AM HST | Special Marine Warning | HFO | 81 min | |
| Mar 27, 10:29 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 27, 12:00 PM HST | Special Marine Warning | HFO | 90 min |
Nearby
Severe Thunderstorm Warnings in Hawaii, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.